Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 40, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 24, 2007, 5:38 AM MDT for Blaine County, Hill County, Montana. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2007, 5:38 AM MDT (11:38 UTC)
- Expired
- Jun 24, 2007, 6:45 AM MDT
- In force
- 67 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
Counties Blaine County, MT, Hill County, MT
The radar
The Glasgow radar (KGGW), 195 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 5:50 AM MDT | HAIL 0.5 | Chinook, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 11.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3413 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTFX 241138 SVRTFX MTC005-041-241245- /O.NEW.KTFX.SV.W.0040.070624T1138Z-070624T1245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 538 AM MDT SUN JUN 24 2007 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BLAINE COUNTY IN NORTH CENTRAL MONTANA... THIS INCLUDES THE CITY OF CHINOOK... EAST CENTRAL HILL COUNTY IN NORTH CENTRAL MONTANA... * UNTIL 645 AM MDT * AT 535 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHEAST OF HAVRE...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR CHINOOK AROUND 555 AM MDT... 8 MILES NORTH OF HARLEM AND 11 MILES NORTH OF FORT BELKNAP AROUND 620 AM MDT. HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH THIS STORM. LAT...LON 4852 10963 4837 10948 4846 10847 4896 10881 $$ COULSTON
3 follow-up statements
000
WUUS55 KTFX 241142 CCA
SVRTFX
MTC005-241245-
/O.COR.KTFX.SV.W.0040.070624T1138Z-070624T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
538 AM MDT SUN JUN 24 2007
THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BLAINE COUNTY IN NORTH CENTRAL MONTANA...
THIS INCLUDES THE CITY OF CHINOOK...
* UNTIL 645 AM MDT
* AT 535 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 11 MILES SOUTHEAST OF HAVRE...MOVING EAST AT 40
MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR CHINOOK AROUND 555 AM MDT...
8 MILES NORTH OF HARLEM AND 11 MILES NORTH OF FORT BELKNAP AROUND
620 AM MDT.
HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH
THIS STORM.
LAT...LON 4848 10848 4841 10934 4839 10937 4839 10948
4840 10948 4851 10945 4853 10950 4859 10949
4897 10880
$$000
WWUS55 KTFX 241219
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
618 AM MDT SUN JUN 24 2007
MTC005-241245-
/O.CON.KTFX.SV.W.0040.000000T0000Z-070624T1245Z/
BLAINE MT-
618 AM MDT SUN JUN 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM MDT
FOR NORTHERN BLAINE COUNTY...
AT 612 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES NORTH OF HARLEM...OR ABOUT 20 MILES EAST OF
CHINOOK...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOGELAND
LAT...LON 4848 10848 4841 10934 4839 10937 4839 10948
4840 10948 4851 10945 4853 10950 4859 10949
4902 10859
$$
MPJ000
WWUS55 KTFX 241235
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
635 AM MDT SUN JUN 24 2007
MTC005-241245-
/O.CAN.KTFX.SV.W.0040.000000T0000Z-070624T1245Z/
BLAINE MT-
635 AM MDT SUN JUN 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BLAINE COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...
THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 4848 10848 4841 10934 4839 10937 4839 10948
4840 10948 4851 10945 4853 10950 4859 10949
4902 10859
$$
MPJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:55 AM MDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 24, 3:55 AM MDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 355 AM MDT SUN JUN 24 2007 .DISCUSSION... TODAY THROUGH TUESDAY...THE SOUTHWEST FLOW ALOFT WILL PERSIST OVER SOUTHWEST AND NORTH CENTRAL MONTANA THROUGH TONIGHT...AS AN UPPER LEVEL TROUGH MOVES INTO THE PACIFIC NORTHWEST. A FEW THUNDERSTORMS DEVELOPED OVER NORTH CENTRAL MONTANA OVERNIGHT...AND THE AIRMASS REMAINS SLIGHTLY UNSTABLE. THEREFORE...WILL KEEP MENTION OF ISOLATED THUNDERSTORMS THERE THROUGH THE MORNING. MID LEVEL MOISTURE IS ALSO MOVING INTO THE AREA FROM THE WEST THIS MORNING...FOR ISOLATED TO SCATTERED SHOWERS. THE AIRMASS BECOMES MORE UNSTABLE THIS AFTERNOON AND EVENING...CAUSING SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP. A SURFACE FRONTAL BOUNDARY WILL ALSO REMAIN OVER SOUTH CENTRAL THROUGH NORTHWEST MONTANA THIS AFTERNOON AND EVENING...PROVIDING GOOD DIRECTIONAL WIND SHEAR OVER FERGUS...JUDITH BASIN...AND MEAGHER COUNTIES. THIS MAY CAUSE A FEW THUNDERSTORMS THERE TO BECOME STRONG WITH LARGE HAIL AND STRONG WINDS. OVERNIGHT...MOISTURE WILL INCREASE OVER MOST OF THE AREA FROM THE WEST FOR MORE NUMEROUS SHOWERS WITH CONTINUED SCATTERED THUNDERSTORMS. THE FRONTAL BOUNDARY WILL ALSO MOVE EAST OUT OF THE AREA FOR LESS OF A CHANCE FOR STRONG STORMS. THE UPPER TROUGH WILL THEN MOVE ACROSS MONTANA MONDAY AND MONDAY NIGHT SHOWERS WILL DECREASE FROM THE WEST. STRONG WESTERLY WINDS WILL ALSO DEVELOP OVER THE AREA ON MONDAY WITH THE PASSAGE OF THE UPPER TROUGH. HOWEVER...THESE WINDS SHOULD GENERALLY REMAIN BELOW HIGH WIND CRITERIA...SO WILL NOT ISSUE A HIGH WIND WATCH AT THIS TIME. WINDS WILL DECREASE MONDAY NIGHT IN THE WAKE OF THE TROUGH. UPPER LEVEL RIDGING WILL KEEP THE AREA DRY ON TUESDAY. TEMPERATURES TODAY WILL BE NEAR NORMAL...THEN THEY WILL COOL BELOW NORMAL ON MONDAY. THE RIDGING ON TUESDAY WILL CAUSE TEMPERATURES TO WARM BACK TO NEAR NORMAL. COULSTON TUESDAY NIGHT THROUGH FRIDAY NIGHT...MODELS ARE IN GOOD AGREEMENT BUILDING AN UPPER LEVEL RIDGE OVER MONTANA TUESDAY NIGHT INTO WEDNESDAY. THIS FEATURE THEN MOVES EAST AT REMAINS ANCHORED OVER EASTERN MONTANA AND THE DAKOTAS FOR THE REMAINDER OF THE MID RANGE PERIOD. AN UPPER LEVEL TROUGH WILL SET UP OVER THE EASTERN PACIFIC AND ATTEMPTS TO MOVE INLAND BY LATE IN THE PERIOD...BUT WILL MAKE LITTLE HEADWAY AS THE UPPER RIDGE STANDS FIRM. SCENARIO PUTS MY ENTIRE FORECAST AREA UNDER AN UNSTABLE SOUTHWEST FLOW ALOFT ONCE AGAIN. THIS WILL BRING AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA...AND TEMPERATURES WILL WARM WELL ABOVE SEASONAL NORMALS. MPJ SATURDAY AND SUNDAY...A LOW PRESSURE TROUGH IS EXPECTED TO BE MOVING ONTO THE PACIFIC NORTHWEST COAST DURING THIS PERIOD. A CHANCE FOR SHOWERS AND THUNDERSTORMS FOR THE CWA AS PACIFIC MOISTURE IN A SOUTHWEST FLOW ALOFT BEGINS TO MOVE EASTWARD. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL. SAUCIER && .AVIATION... UPDATED 0500Z. AN UNSTABLE SOUTHWESTERLY FLOW ALOFT WILL RESIDE OVER THE REGION THROUGH TONIGHT. EXPECT SCATTERED THUNDERSTORMS...WITH THE BEST CHANCE FOR THUNDERSTORMS OVER NORTH CENTRAL MONTANA TO CONTINUE UNTIL ABOUT 11Z SUNDAY. OTHERWISE...VFR CONDITIONS ARE EXPECTED OVER THE REGION TONIGHT THROUGH SUNDAY. A FEW AFTERNOON THUNDERSTORMS WILL ONCE AGAIN DEVELOP AFTER 21Z SUNDAY...ESPECIALLY FOR LOCATIONS WEST OF A LINE FROM HAVRE TO BOZEMAN. EXPECT A MORE WIDESPREAD PRECIPITATION EVENT FROM 0Z MONDAY UNTIL 06Z MONDAY WEST AND NORTH OF GREAT FALLS...WITH POSSIBLE IFR CONDITIONS POSSIBLE. BRUSDA && .PRELIMINARY POINT TEMPS/POPS... GTF 77 51 65 42 / 20 60 40 10 CTB 75 48 63 44 / 20 70 60 20 HLN 82 53 69 43 / 20 60 40 10 BZN 84 49 73 38 / 20 30 20 10 WEY 77 41 69 37 / 10 10 0 0 DLN 81 46 70 37 / 20 20 10 10 HVR 82 54 70 47 / 20 60 60 20 LWT 78 52 66 43 / 20 40 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...COULSTON LONG TERM...MPJ/SAUCIER AVIATION...BRUSDA WEATHER.GOV/GREATFALLS
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:20 AM MDT | Severe Thunderstorm Warning | TFX | Blaine | 40 min |
| Jun 24, 9:47 AM MDT | Severe Thunderstorm Warning | TFX | Blaine | 12 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.